View Full Version : beginners question

10-28-2015, 11:07 AM
Hello all! I would really appreciate help here!

Background; I'm a man, just under 30 suffering from MPB. My situation is still rather good, maybe because I've been using finasteride for three years now. However, I have not been able to stop hair loss despite the medication.

Question; A month ago I shaved my head nearly bald and discovered I have a lot of red dots on my scalp a bit like acne. I find this weird since I don't have acne on my face (some on my upper back though). What I'm wondering is, what is this and is it somehow related to my hair loss?

I did a google search and the picture closest to what I have looked like the one below. The picture, though, is about folliculitis and looking at other pictures of said decease, I doubt that's what I have.

10-28-2015, 11:09 AM

10-28-2015, 01:11 PM
Looks like dermatitis.

I'd recommend nizoral but I'm uncertain if that's a good idea if your scalp is highly inflamed.

Inflammation plays a known role in hairloss. In fact during Propecias FDA clinical trial, all subjects were required to use an anti inflammatory shampoo like Nizoral.

I'd recommend a visit to a dermatologist.

10-28-2015, 02:27 PM
Thanks for the response BaldingEagle!

What I am wondering is, if this is something typical for male pattern baldness - ie. when the hair follicles die, is this just what they go through? Or am I suffering from some other sking decease in addition to MPB? I've done nizoral before, maybe I should bring it back.

I feel like consulting a dermatologist but I wonder where to find one in my area, who knows this stuff...

10-28-2015, 03:54 PM
It's really impossible for anyone here to tell you if it's related or not.

DHT being reduced should be preventing that to some degree of its MPB related. IF you respond to finasteride, which most do.

I advise the following; start with Nizoral 1% twice a week. Take cold showers for a month. Yes cold showers suck but they help scalp sores tremendously.

Avoid washing your hair more that 4 times a week this month to let natural oils return. Use a cheap argon oil shampoo on nizoral off days.

If you allow inflammation to affect your scalp you can lose hair temporarily. Considering you're fighting MPB you should really get that scalp healthy.

10-28-2015, 04:14 PM
Coral-hello there! I agree that you should go to your doctor/dermatologist to know exactly what that is.
BaldingEagle gave you GOOD advice! Good job BaldingEagle.
Coral, Im glad that you joined this very GOOD forum.

I come on here mainly now to try and help advise others here,,especially the very YOUNG!

Young men and woman, under the mid 20s, do not yet have the foresight needed to be accepting of reality and to stay happy and healthy regardless of whatever issues they may have.

Cheers Coral and BaldingEagle..

10-29-2015, 01:18 PM
Cheers for the tips and welcome! Didn't know that about cold showers. I do sports almost every day and much of it includes rolling on the floor so it would be difficult for me to not wash my hair everyday. I guess if I keep it short, it won't bother me that much.

I scheduled an appointment with a dermatologist. Let's see if I really have something more going on.

10-29-2015, 01:25 PM
Good luck and don't become stressed out over this.
Stress can and would cause more problems with your health and your hair.
You will be OK bro!!
No worries. Keep us posted.

10-29-2015, 02:10 PM
Yes, please keep us updated.

Best of luck.

10-29-2015, 02:21 PM
So I've been on minoxidil for about 5-6 months, and about week ago I've noticed some massive shedding. fallen hair is thin, amm... some of them are pretty normal too, so what do you guys think did minoxidil stop working for me or its just normal :D

10-30-2015, 06:12 PM
That looks like a reaction from the medication you're taking